Oregon, 2006

Damaging Wind in Oregon, July 2, 2006

July 2, 2006 · NWS PDT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 2, 4:29 PM PST, 42 minutes earlier.

Area forecast discussion, Jul 2, 4:29 PM PST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
529 PM PDT SUN JUL 2 2006

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...SOUTHWEST FLOW
ALOFT WILL PREVAIL THROUGH THE SHORT TERM...WITH WAVES MIGRATING
IN THE FLOW ACROSS THE PACIFIC NORTHWEST. ONE OF THESE WAVES IS
APPROACHING THE COAST CURRENTLY...AND WILL CROSS CENTRAL/EASTERN
OREGON TONIGHT. ISOLATED SHOWERS ACROSS CENTRAL WASHINGTON ARE
WEAKENING...WHILE ADDITIONAL CUMULUS BUILDUPS ARE FORMING ACROSS
THE CENTRAL OREGON HIGHLANDS. SHWRS/TSTMS WILL DEVELOP BY LATE
THIS AFTERNOON ACROSS CENTRAL OREGON...MIGRATING ACROSS NORTHEAST
OREGON THIS EVENING AND TONIGHT. THIS WAVE IS APPROACHING A BIT
LATER THAN THE IMPULSES THE LAST COUPLE OF DAYS...AND WILL LIKELY
NOT EXIT NORTHEAST OREGON UNTIL LATE TONIGHT. THIS...ALONG WITH SOME
RESIDUAL INSTABILITY IN THE MIDDLE LEVELS OF THE ATMOSPHERE
WILL KEEP TSTMS GOING INTO THE OVERNIGHT HOURS...ESPECIALLY
FROM THE BLUES EASTWARD. WITH THE STORMS EARLIER TODAY PRODUCING
PEA SIZED HAIL...ALONG WITH LOW LEVEL DRY AIR...WILL WORD GUSTY
WINDS AND SMALL HAIL WITH THE TSTMS THIS EVENING. MORE AFTN/EVE
ISOLATED TSTMS LIKELY ON MON/TUE WITH ADDITIONAL IMPULSES
CROSSING THE AREA.

TEMPERATURE/WIND WISE...HIGHER TEMPERATURES ALOFT WILL RESULT IN
SURFACE TEMPERATURES REMAINING MUCH ABOVE NORMAL THROUGH THE SHORT
TERM...WITH SOME FILTERING OF COOLER AIR ACROSS THE CASCADES ON
TUESDAY. WILL RETAIN THE HEAT ADVISORY FOR THE WASHINGTON BASIN
THROUGH MONDAY EVENING...WITH MOST OTHER LOWLAND AREAS JUST UNDER
THE CENTURY MARK MONDAY AFTERNOON. WINDS WILL BEGIN TO INCREASE
TUESDAY AFTERNOON ACROSS THE EAST CASCADE SLOPES AND THE GORGE AS
THE BEGINNINGS OF MODIFIED MARINE AIR BEGIN TO WORK IN.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...FORECAST AREA REMAINS UNDER
THE INFLUENCE OF UPPER LOW OFF THE PAC NW COAST. LOW MOVES SLOWLY
TOWARD WASHINGTON COAST BY THE WEEKEND. SHORT WAVES MOVING ACROSS
THE REGION WILL TRIGGER OCCASIONAL SHOWERS AND THUNDERSTORMS. EXPECT
TO SEE A COOLING TREND DURING THE EXTENDED PERIOD AS MARINE AIR
MOVES IN ALONG WITH LOWERING HEIGHTS. BREEZY CONDITIONS FOR A FEW
DAYS WED/THU WITH MARINE PUSH.

&&

.AVIATION...VFR CONDITIONS NEXT 24 HOURS...EXCEPT NEAR THUNDERSTORMS
UNTIL 06Z OVER HIGHER ELEVATIONS OF CENTRAL AND NORTHEAST OREGON
WHERE MVFR CONDITIONS ARE POSSIBLE DUE TO LOWER VISIBILITY FROM
HEAVY RAIN AND LOWER CEILINGS ASSOCIATED WITH SCATTERED
THUNDERSTORMS. THUNDERSTORMS MAY PRODUCE SMALL HAIL AS WELL.
OTHERWISE...SCATTERED CUMULUS ACROSS THE REGION THROUGH THIS EVENING
WITH SCATTERED SHOWERS AND THUNDERSTORMS. STORMS ARE MOVING
NORTH-NORTHEAST AT 20 KT AT THIS TIME AND ARE MOVING FROM THE BLUE
MOUNTAINS INTO FOOTHILLS OF THE BLUE MOUNTAIN. SHOWERY PRECIPITATION
WILL DISSIPATE AFTER MIDNIGHT.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  64  98  64  97 /  20  10  20  10
ALW  67  98  68  98 /  20  10  20  10
PSC  64 101  65  99 /  10  10  10  10
YKM  62  98  64  96 /  10  10  10  10
HRI  63 100  65  97 /  20  10  10  10
ELN  61  97  61  95 /  10  10  10  10
RDM  53  91  51  86 /  20  20  20  20
LGD  59  95  58  96 /  30  20  20  20
5J0  56  94  54  94 /  30  20  20  20
DLS  65  97  64  91 /  10  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...HEAT ADVISORY UNTIL 7 PM PDT MONDAY FOR WAZ028.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/94/94
Hazardous weather outlook, Jul 2, 8:58 AM PST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
958 AM PDT SUN JUL 2 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-031400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
958 AM PDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     SOUTHERN CASCADES OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
     OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
     DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

EXCESSIVE HEAT
     LOWER COLUMBIA BASIN OF WASHINGTON

A MOIST SOUTHWESTERLY FLOW WITH EMBEDDED WEAK DISTURBANCES WILL
RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING OVER CENTRAL AND NORTHEASTERN
OREGON. WHILE CONDITIONS ARE NOT SUITABLE FOR ORGANIZED SEVERE
THUNDERSTORMS...ISOLATED STORMS COULD BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL.

WARM TEMPERATURES WILL OCCUR ACROSS THE COLUMBIA BASIN SUNDAY
AFTERNOON...WITH AFTERNOON READINGS OVER 100 DEGREES. A HEAT
ADVISORY HAS BEEN ISSUED FOR THE LOWER COLUMBIA BASIN OF WASHINGTON.
REFER TO AWIPS ID PDXNPWPDT WMO HEADER WWUS76 KPDT FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MONDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
     NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
     DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

EXCESSIVE HEAT MONDAY
     LOWER COLUMBIA BASIN OF WASHINGTON

MOIST SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH MOST OF THE NEXT
WEEK WITH OCCASIONAL WEAK DISTURBANCES LEADING TO A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS.

TEMPERATURES WILL CONTINUE TO BE WARM ACROSS THE COLUMBIA
BASIN...WITH AFTERNOON READINGS AGAIN REACHING OVER 100 DEGREES ON
MONDAY AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR THE LOWER
COLUMBIA BASIN OF WASHINGTON. REFER TO AWIPS ID PDXNPWPDT WMO
HEADER WWUS76 KPDT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The Medford radar (KMAX), 205 km away, was scanning. The volume nearest the first event began at 01:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Deschutes

When
July 2, 5:11 PM PST
Where
Deschutes County, 1 mi N of La Pine
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.683, -121.483

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526178.